Alert archive / Arizona / Red Flag Warnings in 2012
Red Flag Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Mar 5, 2012, 2:42 PM MST for Gila County, Yavapai County, Arizona. It took effect at Mar 6, 2012, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2012, 2:42 PM MST (21:42 UTC)
- In effect from
- Mar 6, 2012, 12:00 PM MST
- Expired
- Mar 6, 2012, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Gila County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 61 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3551 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
205 WWUS85 KFGZ 052142 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 242 PM MST MON MAR 5 2012 AZZ118-137-060545- /O.UPG.KFGZ.FW.A.0001.120306T1900Z-120307T0100Z/ /O.NEW.KFGZ.FW.W.0001.120306T1900Z-120307T0100Z/ NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- 242 PM MST MON MAR 5 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY IN YAVAPAI AND NORTHERN GILA COUNTIES FOR ELEVATIONS BELOW 5000 FEET... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM MST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 118 AND 137 IN YAVAPAI AND NORTHERN GILA COUNTIES. * 20 FOOT WIND...SOUTHWEST WINDS BECOMING 20 TO 25 MPH WITH GUSTS UP TO 40 TO 45 MPH IN THE AFTERNOON. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITIES OF 8 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
4 follow-up statements
123 WWUS85 KFGZ 060422 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 922 PM MST MON MAR 5 2012 AZZ118-137-061415- /O.CON.KFGZ.FW.W.0001.120306T1900Z-120307T0100Z/ NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- 922 PM MST MON MAR 5 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY IN YAVAPAI AND NORTHERN GILA COUNTIES FOR ELEVATIONS BELOW 5000 FEET... * AFFECTED AREA...FIRE WEATHER ZONES 118 AND 137 IN YAVAPAI AND NORTHERN GILA COUNTIES. * 20 FOOT WIND...SOUTHWEST WINDS BECOMING 20 TO 25 MPH WITH GUSTSUP TO 40 TO 45 MPH IN THE AFTERNOON. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITIES OF 8 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
636 WWUS85 KFGZ 061128 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 428 AM MST TUE MAR 6 2012 AZZ118-137-070100- /O.CON.KFGZ.FW.W.0001.120306T1900Z-120307T0100Z/ NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- 428 AM MST TUE MAR 6 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY IN YAVAPAI AND NORTHERN GILA COUNTIES FOR ELEVATIONS BELOW 5000 FEET... * AFFECTED AREA...FIRE WEATHER ZONES 118 AND 137 IN YAVAPAI AND NORTHERN GILA COUNTIES. * 20 FOOT WIND...SOUTHWEST WINDS BECOMING 20 TO 25 MPH WITH GUSTSUP TO 40 MPH IN THE AFTERNOON. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITIES OF 8 TO 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
727 WWUS85 KFGZ 061520 CCA RFWFGZ URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 819 AM MST TUE MAR 6 2012 AZZ118-137-070100- /O.COR.KFGZ.FW.W.0001.120306T1900Z-120307T0100Z/ NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- 819 AM MST TUE MAR 6 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY IN YAVAPAI AND NORTHERN GILA COUNTIES FOR ELEVATIONS BELOW 5000 FEET... * AFFECTED AREA...FIRE WEATHER ZONES 118 AND 137 IN YAVAPAI AND NORTHERN GILA COUNTIES. * 20 FOOT WIND...SOUTHWEST WINDS BECOMING 20 TO 25 MPH WITH GUSTS UP TO 40 MPH IN THE AFTERNOON. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITIES OF 8 TO 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
849 WWUS85 KFGZ 062145 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST TUE MAR 6 2012 AZZ118-137-070100- /O.CON.KFGZ.FW.W.0001.000000T0000Z-120307T0100Z/ NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- 245 PM MST TUE MAR 6 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY IN YAVAPAI AND NORTHERN GILA COUNTIES FOR ELEVATIONS BELOW 5000 FEET... * AFFECTED AREA...FIRE WEATHER ZONES 118 AND 137 IN YAVAPAI AND NORTHERN GILA COUNTIES. * 20 FOOT WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITIES OF 8 TO 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 5, 2:25 PM MST, 17 minutes earlier.
Area forecast discussion, Mar 5, 2:25 PM MST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 225 PM MST MON MAR 5 2012 .SYNOPSIS...A STORM SYSTEM WILL BRING STRONG AND GUSTY SOUTHWEST WINDS ON TUESDAY...WITH MUCH COLDER TEMPERATURES AND A CHANCE OF RAIN AND SNOW SHOWERS FROM TUESDAY NIGHT INTO THURSDAY. THE STORM SYSTEM WILL BE SLOW TO EXIT THE SOUTHWEST...WITH UNSETTLED AND COOL WEATHER LINGERING THROUGH FRIDAY. FAIR WEATHER AND WARMER TEMPERATURES ARE EXPECTED OVER THE WEEKEND. && .DISCUSSION....A LOW PRESSURE SYSTEM FROM THE PACIFIC NORTHWEST WILL APPROACH NORTHERN AZ ON TUESDAY...INITIALLY BRINGING STRONG AND GUSTY SOUTHWEST WINDS. WIND SPEEDS WILL RANGE FROM AROUND 20 MPH IN THE LOWER VALLEYS SOUTH OF THE MOGOLLON RIM TO 35 MPH IN THE LITTLE COLORADO RIVER VALLEY BY TUESDAY AFTERNOON...WITH GUSTS RANGING FROM 40 TO 55 MPH. A POTENT COLD FRONT WILL PUSH ACROSS THE STATE TUESDAY NIGHT INTO WEDNESDAY MORNING...BRINGING CHANCES FOR RAIN AND SNOW SHOWERS WITH SNOW LEVELS DROPPING AS LOW AS AROUND 3000 FEET. HIGHS WEDNESDAY WILL BE 25 TO 30 DEGREES COLDER THAN TODAYS TEMPERATURES. PRECIPITATION AMOUNTS STILL LOOK TO BE LIGHT...WITH AN INCH OR TWO OF SNOWFALL LIKELY FOR MANY AREAS ABOVE THE 6000 FOOT LEVEL BY WEDNESDAY EVENING. LATEST MODEL RUNS SHOW THE STORM SYSTEM CUTTING OFF OVER THE SOUTHWEST...WITH A VERY SLOW MOVEMENT TO THE EAST THURSDAY AND FRIDAY. AS A RESULT...HAVE TRIMMED TEMPERATURES A FEW DEGREES AND INTRODUCED SLIGHT CHANCES OF PRECIPITATION THROUGH FRIDAY NIGHT FOR THE AFTERNOON FORECAST PACKAGE. HIGH PRESSURE...MILD TEMPERATURES...AND FAIR WEATHER ARE EXPECTED TO DEVELOP OVER THE WEEKEND. && .AVIATION...FOR THE 00Z PACKAGE....LOOK FOR SCT-BKN HIGH CLOUDS THROUGH THE PERIOD WITH VFR CONDITIONS. STRONG AND GUSTY SW WINDS WILL DEVELOP AFT 16Z TUESDAY BECOMING 20-30 KTS WITH GUSTS TO 40 KTS. LOCALLY HIGHER GUSTS POSSIBLE NORTHEAST OF HIGH TERRAIN FEATURES. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON UNTIL 6 PM TUESDAY FOR AZZ118-137 BELOW 5000 FEET. WIND ADVISORY FROM 11 AM UNTIL 9 PM MST TUESDAY FOR AZZ004>017-039-040. WIND ADVISORY FROM 2 PM UNTIL 9 PM MST TUESDAY FOR AZZ018-037-038. && PUBLIC.........DJO AVIATION.......MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Mar 5, 5:00 AM MST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 500 AM MST MON MAR 5 2012 AZZ004>018-037>040-060600- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 500 AM MST MON MAR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DRAMATIC CHANGE IN THE WEATHER IS IN STORE FOR THE MIDDLE OF THE WEEK. A STORM SYSTEM WILL DIVE SOUTHEAST FROM THE PACIFIC NORTHWEST PRODUCING STRONG AND GUSTY SOUTHWEST WINDS BY TUESDAY AFTERNOON AND EVENING...WHEN WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE. BLOWING DUST MAY ALSO DEVELOP OVER EAST-CENTRAL AND NORTHEAST ARIZONA. IN ADDITION...LOW RELATIVE HUMIDITIES EXPECTED IN COMBINATION WITH GUSTY WINDS HAVE PROMPTED THE ISSUANCE FOR A FIRE WEATHER WATCH ACROSS THE LOWER ELEVATIONS OF YAVAPAI AND NORTHERN GILA COUNTIES FOR TUESDAY AFTERNOON. FOR TUESDAY NIGHT INTO THURSDAY...THE CHANCE FOR RAIN AND SNOW SHOWERS WILL INCREASE AS THE STORM IS FORECAST TO SHIFT EASTWARD ACROSS THE STATE. DAYTIME HIGHS FOR WEDNESDAY MAY BE AROUND 25 DEGREES COOLER THAN THOSE EXPECTED FOR TODAY AND TUESDAY AT SEVERAL LOCATIONS. FAIR AND WARMER WEATHER IS ANTICIPATED TO RETURN FOR THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:38 AM MST | Fire Weather Watch | FGZ | Gila, Yavapai | 11 hr |
| Mar 5, 2:43 PM MST | Wind Advisory | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 50 hr |
Nearby
Red Flag Warnings in Arizona, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.